Anyone on Cymbalta?

Discussion in 'Fibromyalgia Main Forum' started by pawneeem, Sep 3, 2008.

  1. pawneeem

    pawneeem New Member

    My doctor just put me on Cymbalta for pain. I am in the process of being tested to see if I have other problems but she suppects it is FM. Does the Cymbalta make you feel fuzzy and dizzy at times? Does this feeling go away? I have been on it now for five days and feel kinda like a zombie, low energy, low focus and upset stomach. The feeling comes and goes but is not alot of fun. My doc told me if I can hang in there the symptoms should go away after two weeks. Is this true.
  2. jaba520

    jaba520 New Member

    symptoms I had in the beginning were sweating and not being able to sleep. I switched to taking it in the morning rather than at night and am fine now. I have never really had any other side effects from it. I have also been on it since before my diagnosis, I switched from paxil to Cymbalta because I felt like paxil wasnt helping my depression much. I am on it for anxiety as well, but I feel my pain is better as well. Good luck hopefully it will all subside soon.

  3. kims3

    kims3 New Member

    My doctor wants me to start cymbalta too, what dosage are you on?
    He gave me 20 mgs and said it should help with pain. I did try effxor about 3 years ago for hot flashes but I did not like how I felt on that. The doctor said cymbalta is diffrent and to try it.

    I hope someone can give some insight because I am not to crazy about started something else.
  4. meowee

    meowee New Member

    hi pawneeem, I have given cymbalta two tries. I just can't take it. It gave me the worst burning in my esphogus. It was dreadful. I hope you can tolerate it better.

  5. Hypnobug

    Hypnobug New Member

    I've been on cymbalta for a few years now for FM. I take 120mg a day. In the beginning it was hell. NEVER take it on an empty stomach. This can make you feel very sick. Also once you've adjusted to it don't miss dosages. This can cause severe depression and anxiety. Other than those 2 things it will get better and be worth it. It will not totally get rid of your pain but there will most likely be an improvement. After a couple of months even my family noticed I was doing better. You would know that was a big deal if you knew my family lol So I would strongly suggest sticking with it.
  6. dragon06

    dragon06 New Member

    I don't take Cymbalta but I have heard that it is similar to other ADs and can take a few weeks to get into your system and functioning properly. This means that it can take that long for the side effects to go away.
  7. jenn_c

    jenn_c New Member

    Not for the pain, not for the depression. But everyone is diferent. I take celexa now. Works pretty good for me.

  8. Janalynn

    Janalynn New Member

    You ask 10 people, you're going to get 10 different opinions. We are all so different in how we react to meds! It is good to know the possible side effects, then you can choose whether or not you want to take the medication.
    Cymbalta has helped a lot of people with no problems. I took it for three weeks - I didn't have any physical side effects but it made me severely depressed. Went off of it immediately and within 2 days was back to 'normal'.

    I was hopeful, then bummed that I couldn't take it.